If I can't take T4, T3 or Natural Thyroid - what options are left?

Hello all,

For the last 3 years I have been trying various forms of thyroid medications but all cause the same Issue - Thyroidtoxicous - so not only do I get underactive symptoms but I also have overactive ones aswell.

I take supplements/vitamins that are good for the receptor uptake but things are getting unbareable now because just taking less than a quarter of a tablet of Thyroid one a week causes the hyper symptons and isn't enough to help relieve the underactive ones either.. I would really appreciate some advice, I really don't know what to do now and my breathing is getting worse, mind you so are all the other symptoms.

Thank you

Last edited by

6 Replies

  • Usually an adrenal issue would come to mind and many of the symptoms overlap but tissue resistance may also be the basis of the problem and I found some topics on STTM website which may be of interest. stopthethyroidmadness.com/s...


  • Hello Heloise,

    I will have a good read of the info provided, thank you very much. It was confirmed by my Private Doc that I had Adrenal Fatigue - I have been on Hydrocortsione since Feb but have had to stop that as well because even that causes terrible Hyper like symptoms but worsed of all it causes a really nasty burning sensation around my chest - so I can't take that either anymore.

  • Hi Kit, You have to know which part of the adrenal is not producing. One part is the cortex and I can't recall which article that contains the information but if that is not the correct one for which I suppose the cortisone you were taking, that treatment is not helpful. I hope one of the articles contains the information. This is another one you can peruse. It might be the reason you are still being hypo yet feeling hyper. drrind.com/therapies/Adrena...

  • Thank you Heloise - your help is much appreciated

  • Hi The natural treatment, have you tried Armour and Erfa? They are absorbed slightly differently.I would also find a good Endo and ask for a referral.

    Best wishes,


  • Hello Jackie,

    I haven't tried Armour or Erfa but have had Nutri thyroid which is natural (from a Bovine Source)

    I honestly thing something is wrong, I feel Hyper most of the time now, even when I don't take any Thyroid, but my TSH is still coming back as high so I must be hypo. I am really at a loss as to what to do.

    Kind regards

You may also like...